Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest dosage for Insulin while on Acyclovir and Omnacortil

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4317 Questions

default
Posted on Fri, 12 May 2017 in Brain and Spine
Question: hi ,

My mother has got facial palsy two days ago...neurologist has suggested two take dosage of Omnocortil 50 mg for 10 days and then gradually reduce along with combination of acyclovir 800.
My mom is diabetic too and had liver cirrhosis earlier...With omnocortil intake...the diabetes shoots to 550 by evening...Neuro has said to control the diabetes by insulin..Since my moms diabetic physiscian is out of town I am not able to contact her..Can u pls suggest the amount of insulin that can be given if the diabetes shoots up under such circumstances...She usually has sugar levelk between 230-300 and takes 8 units of insulin 3 times a day.. Pls suggest the needful.
doctor
Answered by Dr. Prof. Kunal Saha 5 hours later
Brief Answer:
The individual's insulin sensitivity needs to be taken in account.

Detailed Answer:
Thanks for asking on HealthcareMagic.

Steroids frequently cause elevation of blood sugar levels. Insulin can be used to control the raised blood sugar. Two types of insulin need to be used - short action along with basal insulin. Medium action insulin combination may also be used. Using the sliding scale, for blood sugar levels between 200-250 mg/dl 4 units of insulin are supposed to be required. But the dose requires to be titrated following glucometer measurements. This should be done only under the guidance of a doctor as even slightly higher doses can lead to hypoglycemia which if not corrected immediately, could lead to death.

As of now the dose can be increased from 8 units to 12 units thrice daily but you would at least need to be under the follow up of a local physician if that is to be done. Further dose titration needs to be done based on glucometer readings.

Feel free to write back.

Regards
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Facial palsy

doctor1 MD

Hi i am a 29 year old xxxx. I have recently been having a little excess saliva in the corner of the right side of my mouth. Feels abit watery than usual sometimes when i speak. I did remove a wisdom tooth about 3 weeks ago and have had some dental...

doctor1 MD

Last week or so I ve noticed a a slight numb feeling on right side of my face. Two months ago I had two upper molars filled for deep cavities on either side. Since then I have had some minor dull pain under cheek bones. I considered it part of the...

doctor1 MD

Hello Doctor. I would like to know what is the expected recovery time after a nerve grafting surgery is performed to cure facial palsy (the tumour is at the base of the skull) on my mother, who is 60 and otherwise fit and healthy? Many thanks and regards, Arya

doctor1 MD

My father is 79 years old and has been suffering from ear infection for past 2 months or more. The doctors gave antibiotics only. He also had facial palsy and his face became out of shape on left side and was given some steroid tablets. This face problem is almost over and he looks normal within a month. Improvement is seen everyday. His pain has been lessened now but now he is very weak and feels sleepy all the time and does not want to eat. We are giving him liquid diet for past ten days. What should be done? Doctors have checked him and he seems to be alright.

doctor1 MD

My mother she is 80 yrs old,health wise very weak,she is hypertensive and cardiac patient had AF 6yrs back,no procedure has been done.2months back she had st rock with facial palsy left side,hospitalized in CCU for 5days. since that time she is om Tab,Acitrom daily img.last INR 1.11,PT TEST 12.2,ControlL 10.9.Please let me know there will be any side effect due to acitrom or not.Looking forward for your reply Regards